MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134902
Medical Device Problem Codes Entrapment of Device (1212); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Heart Problem (4454)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30569949l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old male (90kg) patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco catheter and the lasso catheter got caught in the mitral valve which required surgical intervention.After the catheter was inserted into the patient¿s body, during mapping was conducted at the left atrium (la), the lasso got caught in the mitral valve (mv) and could not be removed.Thoracotomy was performed without omission.An emergency surgery was performed to open the chest.The physician commented that although it was not an artificial valve, the tip shape of the lasso slid toward the left ventricle during mapping of the la floor, where it was caught by a structure.The open-chest surgery ended uneventfully.The operation did not require valve replacement, and the patient underwent afib treatment and left atrial appendage (laa) closure with the maze operation.The patient was reported to be in stable condition and has returned to the general ward.The chest opening operation was completed successfully.The physician¿s opinion regarding the cause of this adverse event is that this is procedure related.The patient outcome of the adverse event was reported as improved.There was no device detachment.Since the event is life threatening and required medical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a (b)(6)-year-old male (b)(6) patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco catheter and the lasso catheter got caught in the mitral valve which required surgical intervention.After the catheter was inserted into the patient¿s body, during mapping was conducted at the left atrium (la), the lasso got caught in the mitral valve (mv) and could not be removed.Thoracotomy was performed without omission.An emergency surgery was performed to open the chest.The physician commented that although it was not an artificial valve, the tip shape of the lasso slid toward the left ventricle during mapping of the la floor, where it was caught by a structure.The open-chest surgery ended uneventfully.The operation did not require valve replacement, and the patient underwent afib treatment and left atrial appendage (laa) closure with the maze operation.The patient was reported to be in stable condition and has returned to the general ward.The chest opening operation was completed successfully.The physician¿s opinion regarding the cause of this adverse event is that this is procedure related.The patient outcome of the adverse event was reported as improved.There was no device detachment.Since the event is life threatening and required medical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 28-feb-2023, it was noted that the code of unspecified heart problem (e0623) more accurately captures the patient's anatomical structure impacted by the surgical intervention required that associated to the suspected device.Therefore, the h 6.Health effect - clinical code has been updated.

Brand Name
LASSO® NAV ECO CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13015885
Report Number2029046-2021-02199
Device Sequence Number5127329
Product Code DRF
UDI-Device Identifier10846835009668
UDI-Public10846835009668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberD134902
Device Catalogue NumberD134902
Device Lot Number30569949L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight90 KG